Approximation Bounds for Sparse Programs - Inria - Institut national de recherche en sciences et technologies du numérique Access content directly
Journal Articles SIAM Journal on Mathematics of Data Science Year : 2022

Approximation Bounds for Sparse Programs


We show that sparsity constrained optimization problems over low dimensional spaces tend to have a small duality gap. We use the Shapley-Folkman theorem to derive both data-driven bounds on the duality gap, and an efficient primalization procedure to recover feasible points satisfying these bounds. These error bounds are proportional to the rate of growth of the objective with the target cardinality, which means in particular that the relaxation is nearly tight as soon as the target cardinality is large enough so that only uninformative features are added.

Dates and versions

hal-03165622 , version 1 (10-03-2021)



Armin Askari, Alexandre d'Aspremont, Laurent El Ghaoui. Approximation Bounds for Sparse Programs. SIAM Journal on Mathematics of Data Science, 2022, 4 (2), pp.514-530. ⟨10.1137/21M1398677⟩. ⟨hal-03165622⟩
2828 View
0 Download



Gmail Mastodon Facebook X LinkedIn More